A 35-year-old female asked:
Disclaimer

what could low platelet count with high mpv mean in someone with an eating disorder involving severe restricting?

2 doctor answers
Dr. Michael Cohenuram
21 years experience Hematology and Oncology
Low platelets: High mpv still suggests compensatory response as opposed to decreased production in setting of eating disorder and possible injury to liver parenchyma. Most likely some type of auroimmune destruction. What are rest of counts and mcv?
Answered on Mar 21, 2017
2
2 thanks
Dr. Kevin Passer
35 years experience Child Psychiatry
Bad things: It can mean that the body is not functioning properly, in that the bone marrow is being suppressed and the normal way in which blood cells and platelets are manufactured is being disturbed. There may be other detectable and non-detectable changes as well. It's part of malnutrition and the harm to the body. Eating disorders are deadly, with up to a 25% mortality rate in untreated cases.!
Answered on Oct 16, 2015
1
1 thank

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month

Related questions:

A 35-year-old female asked:
Dr. Steven Ginsberg
37 years experience Hematology and Oncology
More info needed: In people with bleeding, more info is needed. Is there a history of easy bruising or bleeding? A family history? Medications such as Aspirin or a non- ... Read More
1
1 thank
A 3-year-old female asked:
Dr. Chad Boomershine
19 years experience Rheumatology
High B12 = neuropath: A high B12 can cause neuropathy, should reduce your supplement. High platelets can indicate inflammation.
1
1 thank
A 34-year-old female asked:
Dr. Ed Friedlander
44 years experience Pathology
No: If this is the only finding, and your physician is not concerned, i'd ignore it. Some people have smallish platelets. I trust you're not iron deficie ... Read More
A 37-year-old male asked:
Dr. Ed Friedlander
44 years experience Pathology
Probably nothing: I'm going to assume you are not taking any medications that will raise your bilirubin, and do not have a mild birth defect causing hemolysis. You prob ... Read More

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Personalized answers
Free
Talk to a doctor
24/7 visits
$15 per month